Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: MAOI dose and dizziness-Seamus

Posted by djmmm on January 20, 2002, at 18:47:33

In reply to Re: MAOI dose and dizziness-Seamus Lisa01, posted by Krazy Kat on January 20, 2002, at 18:13:42

> Lisa:
>
> Sorry I'm jumping in here - my understanding is that you can't mess with your brain chemistry - the effects of drugs, legal or otherwise, are fleeting.
>
> Perhaps if we Could change our "chemistries", we could take a med once and then be cured. That Would be nice.
>
> - KK

well, not exactly...the problem is we do mess with our brain chemistry, and the greater problem is, for many, the effect is not fleeting...

many drugs are neurotoxins...drugs like MDMA (Ecstasy) and the popular diet drug Pondomin have the potential to "manipulate" the serotonin system, by destroying axon terminals, and even the very neurons that contain the mitochondria which produce the serotonin.

SSRI, TCAs and all other Psychiatric drugs seem to change brain chemistry, too. They too manipulate the serotonin system, perhaps not to the extent that MDMA does, but the result would be considered long-term downregulation of specific serotonin (or norepineprine) receptor sites.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:djmmm thread:75408
URL: http://www.dr-bob.org/babble/20020116/msgs/90902.html